Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Addicted to zopiclone tablet. What are the risks and side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions

I take zopiclone every night x11 yrs I often wake up and take another which means prescription for 30 days but I run short about 5 pills
Posted Tue, 31 Jul 2012 in Medicines and Side Effects
Answered by Dr. Kiran Kumar 3 hours later
Thanks for writing in.

Addiction is defined as a condition when you are unable to manage a normal life style without taking the drug. So, since you have to take the drug each day, it is a form of addiction. The number of tablets that you are taking does not matter. The fact is you cant sleep without zopiclone and that is something we should be looking at.

However, you have to make sure its not an abuse or dependence. Here, you will have a tendency to take the drug repeatedly to maintain normalcy. This means that if you dont take the drug, you start getting withdrawal symptoms as well. You seen to going towards this.

So try and cut down on the usage if possible. Also consult your physician for a review. Meanwhile, to sleep, the following steps would help:
Fix a bedtime and an awakening time
Avoid napping during the day. If you must, limit the nap to 30-45 minutes.
Avoid alcohol , caffeine and heavy, spicy, or sugary foods 4-6 hours before bedtime.
Exercise regularly but not right before bed
Find a comfortable temperature setting for sleeping and keep the room well ventilated.
Block out all distracting noise, and eliminate as much light as possible.
Try a light snack before bed.
Relaxation techniques such as yoga, XXXXXXX breathing and others may help relieve anxiety and reduce muscle tension.
Stop worrying

Do get back if you need any further information.


Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor